Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 64, NWS Milwaukee, WI

August 30, 2014

NWS Milwaukee, WI issued this small craft advisory at Aug 30, 2014, 1:30 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2014, 1:30 PM CDT (18:30 UTC)
Expired
Aug 30, 2014, 7:00 PM CDT
In force
6 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WHUS73 KMKX 301830
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
130 PM CDT SAT AUG 30 2014

...GUSTY SOUTHWEST WINDS THIS AFTERNOON...

.SOUTHWEST WINDS WILL OCCASIONALLY GUST TO 25 KNOTS FROM WIND
POINT SOUTH TO WINTHROP HARBOR. AS A TROUGH OF LOW PRESSURE DRAWS
CLOSER THE WINDS WILL LIKELY EASE THIS EVENING. 

LMZ646-310000-
/O.NEW.KMKX.SC.Y.0064.140830T1830Z-140831T0000Z/
WIND POINT WI TO WINTHROP HARBOR IL-
130 PM CDT SAT AUG 30 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS.

* WAVES: 2 TO 4 FEET...HIGHEST TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 30, 10:30 AM CDT, 3 hours earlier.

Area forecast discussion, Aug 30, 10:30 AM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1030 AM CDT SAT AUG 30 2014

.UPDATE...RAP/WATER VAPOR ANIMATION SHOW SHORT WAVE AND ASSOCIATED
SPEED MAX LIFTING NORTHEAST. NMRS SHRA ACRS SRN WI. MES MODELS
SHOW THIS ACTIVITY LINGERING INTO THE AFTN. SECONDARY SHORTWAVE
DROPPING SEWD FROM MN NOT LIKELY TO HAVE MUCH HEATING TO WORK WITH
AS LOW CLOUD COVER WIDESPREAD. NEVERTHELESS STILL EXPECT SOME SHRA
ACTIVITY TO DOMINATE THIS AFTERNOON WITH LOW LEVEL TROUGH AXIS IN
VCNTY AND UPPER CYCLONIC FLOW PERSISTING.

PC

&&

.AVIATION/18Z TAFS/...PLENTY OF MVFR CIGS TO CONTEND WITH INTO THE
AFTN AND LIKELY THE ERLY EVE AS WELL. BROAD CYCLONIC FLOW ALONG
WITH EMBEDDED SHORTWAVES. SURFACE/850 TROUGH AXIS ALSO IN THE
VICINITY WITH ABUNDANT LOW LEVEL MOISTURE. ANY HOLES IN THE OVC
ACRS ERN MN AND NE IA FILLING RIGHT BACK IN. LOW CLOUD COVER
GRADUALLY OVERSPREADING FAR ERN WI THOUGH SLOWER TO INCREASE
THERE. WITH SOME DIURNAL DISSIPATION TO THIS CLOUD COVER...FOG
DEVELOPMENT STILL SEEMS ON TRACK WITH THE LOW LEVEL MOISTURE AND
LIGHT WIND REGIME.

PC

&&

.PREV DISCUSSION... /ISSUED 319 AM CDT SAT AUG 30 2014/

TODAY...FORECAST CONFIDENCE IS MEDIUM.

A WELL DEFINED MID LEVEL SHORT WAVE OVER CENTRAL IOWA EARLY THIS
MORNING WILL LIFT NORTHEAST AND TRACK TO NEAR GREEN BAY BY EARLY
THIS AFTERNOON. THE ASSOCIATED SURFACE LOW WILL TAKE A SIMILAR PATH.
THE FIRST ROUND OF SHOWERS AND STORMS IS EXITING TO THE NORTH OF THE
FORECAST AREA EARLY THIS MORNING. THIS STUFF WAS GENERALLY
ASSOCIATED WITH A FAVORABLE COMBINATION OF A LOW LEVEL JET AND SOME
UPPER LEVEL DIVERGENCE FROM THE RIGHT ENTRANCE REGION OF UPPER JET.
A SECOND ROUND SHOULD LIFT UP HERE BETWEEN 09-13Z THIS
MORNING...MORE DIRECTLY TIED TO THE CIRCULATION OF THE MID LEVEL
SHORT WAVE. THE HRRR DOESN/T DO MUCH WITH THIS SECOND ROUND...IN
FACT WEAKENING IT AS IT GETS UP HERE. WILL TRY TO REFINE THE TIMING
OF POPS AND COVERAGE TO MATCH THESE TRENDS. THE AFTERNOON COULD
FEATURE SCATTERED DIURNAL SHOWERS AND A POSSIBLE THUNDERSTORM AS THE
UPPER TROF AXIS MOVES THROUGH. THE SHOWERS/STORMS ARE MOVING
QUICKLY...SO DESPITE THE HIGH MOISTURE CONTENT OF THE
COLUMN...FLOODING CONCERNS ARE NIL. HIGHS WILL BE IN THE 70S WITH
DEWPOINTS REMAINING HIGH...SO IT WILL FEEL MUGGY OUT THERE.

TONIGHT...FORECAST CONFIDENCE IS MEDIUM.

SOME OF THE MODELS ARE DEPICTING SOME SHOWERS INTO THE EVENING WITH
A SECONDARY SHORT WAVE EXITING...BUT THE COLUMN IS DRYING OUT AND
THE BEST FORCING MOVES EAST. SO AT THIS POINT...WILL CONTINUE THE
DRY FORECAST. STILL HUMID WITH ELEVATED DEWPOINTS OVERNIGHT. THE
PATTERN TURNS RATHER BAGGY WITH LIGHT TO CALM WINDS...SO WILL THROW
IN SOME PATCHY FOG AFTER MIDNIGHT.

SUNDAY AND MONDAY...FORECAST CONFIDENCE...MEDIUM

SUNDAY LOOKS LIKE A PLEASANT DAY WITH A FAIR AMOUNT OF SUNSHINE.
MODELS ARE SHOWING A WEAK WAVE PASSING THROUGH...BUT MODELS ARE
SHOWING A GOOD AMOUNT OF DRY AIR IN THE MID AND UPPER LEVELS...SO
KEPT THE FORECAST DRY. HIGH TEMPS SHOULD BE A FEW DEGREES ABOVE
NORMAL.

SHOWERS AND STORMS ARE LIKELY IN THE WEST BY DAYBREAK MONDAY
MORNING AND THEN ACROSS THE FORECAST AREA DURING THE DAY AS A
COLD FRONT MOVES THROUGH. SOME STRONG TO SEVERE STORMS ARE
POSSIBLE...BUT THIS WILL BE DEPENDENT ON THE TIMING OF THE FRONT.
IT LOOKS LIKE A DECENT AMOUNT OF INSTABILITY TO GO ALONG WITH
AROUND 45 KNOTS OF 0-6 KM BULK SHEAR. SPC DAY 3 CONVECTIVE
OUTLOOK HAS THE SOUTHERN FORECAST AREA IN A SLIGHT RISK FOR
SEVERE STORMS.

TUESDAY THROUGH FRIDAY...FORECAST CONFIDENCE...MEDIUM

IT LOOKS MAINLY DRY TUESDAY AND WEDNESDAY AS SURFACE HIGH PRESSURE
SLIDES THROUGH THE AREA. A COUPLE MODELS ARE SHOWING A WEAK WAVE
OR TWO BRINGING SOME SPLOTCHY QPF HERE AND THERE...BUT NOT SEEING
A CONSISTENT SIGNAL AT THIS POINT SO KEPT THE FORECAST DRY.

A RETURN OF MOISTURE UNDER SOUTHERLY LOW LEVEL FLOW IS EXPECTED TO
BRING A CHANCE FOR SHOWERS AND STORMS BACK TO THE AREA THURSDAY
AND FRIDAY.

TEMPERATURES FOR THE TUESDAY THROUGH FRIDAY TIME PERIOD SHOULD
REMAIN NEAR TO A COUPLE DEGREES ABOVE NORMAL.

AVIATION/12Z TAFS/...MVFR TO IFR CIGS SHOULD OVERSPREAD SOUTHERN
WISCONSIN EARLY THIS MORNING...THEN GRADUALLY IMPROVE TO VFR THIS
AFTERNOON AS LOW PRESSURE PASSES BY TO THE NORTH. MOSTLY PLACES
SHOULD BE VFR BY 19-20Z. DRIER AIR SHOULD EVENTUALLY WORK IN ON
INCREASING SOUTHWEST THEN WESTERLY WINDS.  WINDS BECOME LIGHT
TONIGHT AND WITH LINGERING HIGH DEWPOINTS...WE MAY SEE SOME PATCHY
FOG AFTER MIDNIGHT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...DAVIS
SUNDAY THROUGH FRIDAY...DDV
Hazardous weather outlook, Aug 30, 1:30 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
130 PM CDT SAT AUG 30 2014

WIZ046-047-051-052-056>060-062>072-310845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
130 PM CDT SAT AUG 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...REST OF TODAY AND TONIGHT

LOOK FOR SCATTERED THUNDERSTORMS TODAY. NO SEVERE WEATHER OR
FLOODING IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE LIKELY LATE SUNDAY NIGHT THROUGH MONDAY WITH
THE PASSAGE OF A COLD FRONT. A FEW OF THESE STORMS MAY BE STRONG
TO SEVERE. THERE IS A SLIGHT RISK FOR SEVERE STORMS ROUGHLY SOUTH
OF A MILWAUKEE TO MADISON TO DARLINGTON LINE.

THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AS WARM...UNSTABLE AIR
PUSHES BACK TOWARD THE REGION AHEAD OF LOW PRESSURE IN THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY

LMZ643>646-310845-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
130 PM CDT SAT AUG 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...REST OF TODAY AND TONIGHT

LOOK FOR SCATTERED THUNDERSTORMS TODAY. A SMALL CRAFT ADVISORY IS
IN EFFECT UNTIL 7 PM FROM WIND POINT SOUTH TO WINTHROP HARBOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE LIKELY LATE SUNDAY NIGHT THROUGH MONDAY WITH
THE PASSAGE OF A COLD FRONT. A FEW OF THESE STORMS MAY BE STRONG
TO SEVERE. THERE IS A SLIGHT RISK FOR SEVERE STORMS SOUTH OF
MILWAUKEE.

THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AS WARM...UNSTABLE AIR
PUSHES BACK TOWARD THE REGION AHEAD OF LOW PRESSURE IN THE PLAINS.

COLLAR
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 9:04 PM CDTSpecial Weather StatementMKXRock, Walworth26 min
Aug 29, 9:19 PM CDTSpecial Weather StatementMKXWalworth26 min
Aug 29, 10:38 PM CDTSpecial Weather StatementMKXIowa37 min

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.